Author Topic: The role of AA in shulgin N,N-dialkylations  (Read 797 times)

0 Members and 1 Guest are viewing this topic.

Bandil

  • Guest
The role of AA in shulgin N,N-dialkylations
« on: May 01, 2002, 01:18:00 PM »
Hi!

When reading the DPT og DiPT in TiHKAL swim cant help but wonder why he is boiling the product in Acetic anydride? It does not seem to do anything with the product. Swim thinks that i might be to eliminate the Diisopropylethylamine base, but he is not sure?

Can anyone help here? It would be quite nice to avoid using AA as it is quite watches beacuse of those damned heroin pricks :)

Regards
Peter

Lilienthal

  • Guest
acetamide
« Reply #1 on: May 01, 2002, 04:49:00 PM »
Simply to remove unreacted primary and secondary tryptamines as their non-basic acetamides.

hypo

  • Guest
alternative?
« Reply #2 on: May 01, 2002, 08:59:00 PM »
could the same be achieved by refluxing with excess acetic acid and toluene on a dean-stark? what about formic acid?

Sunlight

  • Guest
primary and secondary amines ?
« Reply #3 on: May 01, 2002, 10:27:00 PM »
I've always thought the anhydride will form n-alkyl formyl tryptamines, won't it ?

Rhodium

  • Guest
Why AA?
« Reply #4 on: May 02, 2002, 12:32:00 AM »
Anhydride of what? Formic anhydride does not exist, and acetic anhydride will form the N-acetyl derivative of tryptamine and N-alkyltryptamines, and leaving dialkyltryptamines alone - after this treatment only dialkyltryptamines will carry through an acid/base extraction while less substituted tryptamines will be converted to acetyl-amides and can be removed from the product amine easily.

Sunlight

  • Guest
Yes, yes, acetic anhydride
« Reply #5 on: May 02, 2002, 02:12:00 PM »
Yes, yes, acetic anhydride, I was a bit stoned... acetamide , not formamide.

Lilienthal

  • Guest
No
« Reply #6 on: May 02, 2002, 04:25:00 PM »
edited (not Bwiti of course):
Hypo: No

Sunlight

  • Guest
Bwiti ?
« Reply #7 on: May 02, 2002, 11:47:00 PM »
Did you want to mean Hypo ? with my mistake and your "no" this starts to be confusing...